... take alongside his Lisinopril (20 mg) for his high blood pressure and now he has a painful swollen groin with swollen/painful testicles? HELP ASAP please :)
Checked it at the Interactions & it was reported:
Applies to: triamterene, lisinopril
MONITOR CLOSELY: Concomitant use of angiotensin converting enzyme (ACE) inhibitors and potassium-sparing diuretics may increase the risk of hyperkalemia. Inhibition of ACE results in decreased aldosterone secretion, which can lead to increases in serum potassium that may be additive with that induced by potassium-sparing diuretics. The interaction may be mild in most patients with normal renal function. In a retrospective review of 127 patients treated with captopril, some of whom also received a potassium-sparing diuretic or a diuretic with a potassium supplement, no association was found between captopril use and changes in serum potassium levels. In another retrospective study, enalapril was shown to have no effect on the serum potassium of 16 patients who were taking furosemide or amiloride, and there was no difference in serum potassium levels of the group taking enalapril with diuretics compared to a similar group not taking enalapril. However, life-threatening and fatal hyperkalemia have been reported to occur within days to weeks of receiving the combination in patients with risk factors such as renal impairment, diabetes, old age, severe or worsening heart failure, and concomitant use of potassium supplements or other medications that increase serum potassium. Both ACE inhibitors alone and diuretics alone have been associated with hyperkalemia in patients with renal impairment. ACE inhibitors may also cause deterioration of renal function in patients with chronic heart failure, and the risk is increased if they are sodium-depleted or dehydrated after excessive diuresis.
MANAGEMENT: Caution is advised if ACE inhibitors are used with potassium-sparing diuretics, particularly in patients with renal impairment, diabetes, old age, worsening heart failure, and/or a risk for dehydration. Serum potassium and renal function should be checked regularly, and potassium supplementation should generally be avoided unless it is closely monitored. Patients should be given dietary counseling and advised to seek medical attention if they experience signs and symptoms of hyperkalemia such as weakness, listlessness, confusion, tingling of the extremities, and irregular heartbeat. If spironolactone is prescribed with an ACE inhibitor, some investigators recommend that its dosage not exceed 25 mg/day.
The side effects could be due to Triamterene, however it has not been documented, please would recommend to seek help form the doc/pharmacist who prescribed the meds, wish you husband all the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 May 2012 • 6 answers
Posted 11 Apr 2013 • 2 answers
Posted 1 Apr 2014 • 2 answers
Posted 27 Jun 2014 • 2 answers
Posted 11 Apr 2017 • 0 answers